March 13, 2017 at 4:14 am #61693IcRuthieParticipant
Every time I change my fentanyl patch the itching begins. It can become so bad that anything touching my legs for example is unbearable. Off come the jeans. Blankets, sheets etc. can be culprits. Having learned it is from the opioids I finally put two to two together and found the reason. I have diabetes and was chalking it up to that and aging skin.
It had been an annoyance but has gotten worse. Probably the combination with older age skin, diabetes dry skin, and change in from every three days to two. Like we need something else to make is want to pull out our hair and scream. If that were true we would have large swatches of hair pulled out with our scalp showing.
I read a few suggestions going on on-line searches. One was using cool clothes to soothe. Learned it has nothing to do with allergies. One said take Zyrtec.
What do you find helps you most?
March 15, 2017 at 12:15 pm #61724Noki4Participant
I don’t have the whole body itching from the patches but I do get the itching around the edges of the patches from time to time. One thing that has helped me for the itching around my patches is to clean the spot with an adhesive remover to make sure I get all the old adhesive off. Now with that being said you have to make sure you wash the area really good with soap and water to get all the adhesive remover off or the patches will not stick.
I have one brand of adhesive remover that I have used for years that works really good. I was buying them from our local medical supply store but found that I can get double the amount from Amazon for the same price and of course when I shop on Amazon they give a donation to The Pain Community so it is a win – win for both of us.
I will do some research and see if I can find anything else that may be helpful for you.
December 18, 2018 at 2:10 am #419597dreemsnakeParticipant
Okay, this is an old post but all opioids I tried made me itch except hydrocodone.
March 7, 2019 at 2:13 am #422835drrajindersinghParticipant
Nice post.. and useful information.
June 28, 2019 at 6:42 am #434760r1054Participant
I had problems with itching with fentanyl patches….especially after taking a shower When the patch edges are damp the skin underneath itches all the time. Worse second and third day..I always rotated the patches. I would put on a new one & by second day all the skin under the patch started itching. And after I removed the patch the area would itch 1-2 more days! By the time it stopped the new patch would start.
I don’t know if it was the drug, the solution.the drug is or adhesive. After a few months I said no more.Talked with doc & switched to a sustained release med..And wow!.No more itching..Pain relief is better because nothing is having to be absorbed through itchy red skin.I
There are alternatives to patches!
- You must be logged in to reply to this topic.